Alert archive / Louisiana / Wind Advisories in 2018

Wind Advisory 15, NWS Lake Charles, LA

December 26, 2018Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Dec 26, 2018, 2:08 PM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 2:08 PM CST (20:08 UTC)
Expired
Dec 27, 2018, 12:00 PM CST
In force
22 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2018-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2018-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WWUS74 KLCH 262008
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
208 PM CST Wed Dec 26 2018

...Very breezy and gusty south winds...

.Developing low pressure over the Southern Plains will help
increase southerly flow across the region through the night. These
winds may create hazardous driving conditions and blow around
loose lawn objects. Winds will decrease during Thursday as a front
approaches the region and the low moves off to the northeast.

LAZ041-042-073-074-TXZ215-216-270600-
/O.NEW.KLCH.WI.Y.0015.181226T2008Z-181227T1400Z/
Calcasieu-Jefferson Davis-West Cameron-East Cameron-Jefferson-
Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Hackberry, 
Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, 
Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, 
Sea Rim State Park, Orange, Vidor, and Bridge City
208 PM CST Wed Dec 26 2018

...WIND ADVISORY IN EFFECT UNTIL 8 AM CST THURSDAY...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect until 8 AM CST Thursday. 

* TIMING...Now through early Thursday morning.

* WINDS...South 20 to 25 mph with gusts to 35 mph.

* IMPACTS...Hazardous driving conditions, especially high profile
  vehicles on west-east elevated roadways and bridges. Loose
  objects such as lawn furniture, trash cans, and trampolines
  should be secured so they don't blow away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

LAZ043>045-052>055-270600-
/O.NEW.KLCH.WI.Y.0015.181227T0000Z-181227T1400Z/
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-
Including the cities of Crowley, Rayne, Branch, Church Point, 
Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, 
Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, 
New Iberia, Morgan City, Burns Point, Centerville, Franklin, 
Patterson, Berwick, Bayou Vista, and Stephensville
208 PM CST Wed Dec 26 2018

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST
THURSDAY...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect from 6 PM this evening to 8 AM CST
Thursday. 

* TIMING...From this evening through early Thursday morning.

* WINDS...South 20 to 25 mph with gusts to 35 mph.

* IMPACTS...Hazardous driving conditions, especially high profile
  vehicles on west-east elevated roadways and bridges. Loose
  objects such as lawn furniture, trash cans, and trampolines
  should be secured so they don't blow away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
444 
WWUS74 KLCH 270207
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
807 PM CST Wed Dec 26 2018

...Very breezy and gusty south winds...

.Developing low pressure over the Southern Plains will help
increase southerly flow across the region through the night.
These winds may create hazardous driving conditions and blow
around loose lawn objects. Winds will decrease during Thursday as
a front approaches the region and the low moves off to the
northeast.

LAZ041>045-052>055-073-074-TXZ215-216-271400-
/O.CON.KLCH.WI.Y.0015.000000T0000Z-181227T1400Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
807 PM CST Wed Dec 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY...

* TIMING...From this evening through early Thursday morning.

* WINDS...South 20 to 25 mph with gusts of 30 to 40 mph.

* IMPACTS...Hazardous driving conditions, especially high 
  profile vehicles on west-east elevated roadways and bridges. 
  Loose objects such as lawn furniture, trash cans, and 
  trampolines should be secured so they don't blow away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
017 
WWUS74 KLCH 271042
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
442 AM CST Thu Dec 27 2018

...Very breezy and gusty south winds...

.Developing low pressure over the Southern Plains has increased 
southerly winds across the region this morning. These winds will
create hazardous driving conditions and blow around loose lawn 
objects. Winds will decrease during the afternoon as a front 
moves through the region and the low moves off to the northeast.

LAZ041>045-052>055-073-074-TXZ215-216-271800-
/O.EXT.KLCH.WI.Y.0015.000000T0000Z-181227T1800Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
442 AM CST Thu Dec 27 2018

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...From this evening morning until noon today.

* WINDS...South 20 to 25 mph with gusts of 30 to 40 mph.

* IMPACTS...Hazardous driving conditions, especially high 
  profile vehicles on west-east elevated roadways and bridges. 
  Loose objects such as lawn furniture, trash cans, and 
  trampolines should be secured so they don't blow away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:52 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Dec 26, 11:52 AM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1152 AM CST Wed Dec 26 2018

.DISCUSSION...
For 18z TAF issuance.

&&

.AVIATION...
Fun forecast this period. Local 88Ds show a mass of showers over
the nwrn Gulf gradually approaching the s-cntl LA coastline, while
regional radars show additional convection forming upstream.
Various model solution show periods of showers through the
afternoon and again later tonight, with strongest convection
expected late in the period along a pre-frontal trof. Until then,
forecast time-height sections/soundings indicate lowering ceilings
between now and expiration. Other main story will be the elevated
serly winds as the gradient tightens ahead of deepening low
pressure over the srn Plains...sustained winds are expected to run
20 knots or greater during a good portion of the period,
especially at the srn sites.

25

&&

.PREV DISCUSSION... /issued 1014 AM CST Wed Dec 26 2018/

UPDATE...
With southerly winds increasing, moisture is also increasing and
with that shower activity is beginning to increase over the
coastal waters as lead short wave works its way up the Texas
coast. Activity will further increase during mid to late afternoon
as the short wave moves across, with maybe a break during the
evening hours, before the main band of showers, with possible
severe and flood threat takes place overnight into Thursday. Re-
adjusted the pops to add a slight chance in the morning for
southern zones were some showers have moved in a little earlier,
then increased them dramatically, especially after 21Z when short
wave arrives.

Also, winds are reaching small craft advisory criteria over the
coastal waters, so went ahead and adjusted the start time to
current for the entire coastal waters.

Will look closely at the severe and flood potential with the
afternoon package, may also need to issue a wind advisory for
portions of the forecast area for the evening, along with a
coastal flood advisory for portion of the coast as tides are
projected to get close to criteria.

Rua

PREV DISCUSSION... /issued 610 AM CST Wed Dec 26 2018/

AVIATION...Will be starting off early this morning with BR/FG
yielding IFR/LIFR ceilings with visibility restrictions at AEX.
This will lift/mix out by mid-morning. Otherwise looking at VFR
ceilings at all terminals through most the morning and afternoon.
Winds will become increasingly gusty from the southwest between
low pressure advancing into north Texas and high pressure ridging
across the southeast CONUS. Should see a few showers dot the area
by afternoon with increasing rain chances overnight as deep
tropical moisture flows into the region associated with the Texas
storm system as it advances northeast.

PREV DISCUSSION... /issued 513 AM CST Wed Dec 26 2018/

DISCUSSION...
Wide range in temperatures across the nation with the northeast in
single digits and the northern plain states into the 20s. Closer
to home 40s across north Texas while central and southeast Texas
remains in the 50s and lwr 60s. The subtropical jet continues to
bring in clouds from the eastern Pacific. We currently have a
warm front that is draped from north Texas extending across the
north tier of Louisiana. East and southeast winds are bringing
moisture in and this can been seen in dew points that are in the
mid to upper 50s as far as southern Oklahoma. This moisture is
flowing into a surface low that is east of Amarillo Texas attm...
moisture depth will increase through the day.

The weather is changing again as the pressure gradient tightens in
the coastal waters... winds and seas will be increasing through
the day. Upper level energy w/ a shrtwv will drop into north Texas
by this evening as the surface low lifts to the northeast. The
whole gulf will be open up from Brownsville to Pensacola and as
far north as northern Oklahoma. Precip water will climb through
the day and is expected to approach 1.60 inches w/ CAPE values
around 1000 j/kg by sunrise tomorrow just ahead of the front.
Showers will form and move northward today. Storms will increase
in strength through the night into the overnight hours across the
region as the system approaches closer. At this time we are
looking at the the main lift developing across northeast Texas
and northern Louisiana. But some of that energy will extend down
into central Louisiana. There will be a slight chance that some
storms may become severe during the overnight hours. Rains will be
heavy in stronger storms that may train. Rainfall from those
storms have the potential to cause some minor flooding.

Storms are expected to transition back into showers and rains
tomorrow with rains ending on Friday. But alas rains are expected
to return over the weekend and into the first portion of next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  62  71  47 /  40  60 100  30
LCH  70  64  72  51 /  60  60  90  30
LFT  70  64  72  56 /  40  50  90  70
BPT  70  64  72  50 /  70  90  90  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until noon CST Thursday for GMZ450-452-455-
     470-472-475.

     Small Craft Advisory from 6 PM this evening to 6 AM CST Thursday
     for GMZ430-432-435.

     Small Craft Exercise Caution until 6 PM CST this evening for
     GMZ430-432-435.

     Small Craft Exercise Caution Thursday morning for GMZ430-432-435.

&&

AVIATION...04
Hazardous weather outlook, Dec 26, 4:34 AM CST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
434 AM CST Wed Dec 26 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
434 AM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Isolated showers in the afternoon hours today with showers and
thunderstorms late this afternoon into tonight as the region will
open up allowing for gulf moisture to race north into Oklahoma
and Arkansas. Thunderstorms will increase in strength and coverage
through the early morning hours on Thursday. There is some
potential that a few storms may become severe with the main threat
from winds and this looks to be from the Lakes Region of
southeast Texas into central Louisiana. Also some threat from
flooding as heavier storms continue to move across the region.

Winds will be brisk during the afternoon into the evening hours
mainly south of the I-10 corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Showers and isolated thunderstorms on tap tomorrow. Rains ending
on Friday only to return over the weekend. The chances for rains
will continue into the middle of next week before we start seeing
some drying becoming established.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-271045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
434 AM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
A Small Craft Advisory has been posted for the coastal waters of
southeast Texas and southern Louisiana. Winds will increase
through the day into the overnight hours with some gusts above
gale force at times. Seas nearshore five to eight feet and
offshore six to 12 feet.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Winds are expected to back down late Thursday into Friday with
seas falling. Winds and seas will again to pickup late into the
weekend as still another front begins to effect the region.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:35 PM CSTSmall Craft AdvisoryLCH34 hr
Dec 26, 9:38 AM CSTRiver Flood WarningLCHRapides17 days
Dec 26, 9:38 AM CSTRiver Flood WarningLCHCalcasieu56 hr
Dec 26, 1:09 PM CSTRiver Flood WarningLCHVernon4 days
Dec 26, 2:17 PM CSTCoastal Flood AdvisoryLCHCameron18 hr
Dec 26, 1:15 PM CSTRiver Flood WarningLCHHardin, Jasper27 days

Nearby

Wind Advisories in Louisiana, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.